Can emergency contraception cause heart palpitations?
About 8 weeks ago I took an emergency contraception pill. Since then I have found that certain triggers, such as my period and drinking alcohol, cause me to have heart palpitations that last for a worryingly long time. Last night I was drinking with a friend and today I have had on and off heart palpitations for a few hours. The last time I started my period I had heart palpitations at night which were very noticeable and scared me. Sometimes I have the odd one palpitation which is relatively light and then my heart immediately goes back to normal.
I have read about the effects that hormonal changes can have on heart rate so I'm assuming that these palpitations are linked to the pill I took, as I have never had heart problems before and this is the only thing I have done differently. I want to avoid visiting a GP because I don't want to have to discuss this with my parents (I'm 20 and it's unlikely that I can visit a GP without them finding out). If I absolutely have to then I will.Are my palpitations caused by a hormonal imbalance triggered by the contraception pill? If so, how long will it take for my hormones to re-balance? Or could this be due to some other problem that I should have checked out?
- nonpartisanLv 68 months ago
Contrary to the many ways mainstream medicine wants to spin it to justify peddling medications, every function in the body is regulated by water. And when you don't drink enough water, it will affect those functions.
Blood is 94% water and when you become dehydrated, it loses 8% of its water volume, resulting in a higher viscosity. This puts a greater demand on the heart which can cause palpitations.
People lose around 2 quarts of water per day through the body's normal functions (breathing, thermoregulation, kidney function, etc) and most don't replace it properly. Thus, they maintain a state of dehydration.
In addition, water substitutes like alcohol and caffeine have a diuretic effect, which forces water out of the body and this contributes to dehydration.
Some medications affect the body's functions, as they inhibit the body's inherent ability to take care of itself.
Another misnomer involved in the overall picture is the issue of salt. Doctors demonize salt with claims that it causes high blood pressure. This too is false. Like water, salt helps to regulate the body's functions.
The advice to drink "fluids" is wrong. "Fluids" and water are not the same - there is no substitute for water. When people follow this advice to drink "fluids" and they avoid salt, they are denying their body the two most important resources needed to sustain life - which will inevitably affect the person's health.
- TavyLv 78 months ago
It's not related. Many of us get palpitations from time to time, mine was caused by stress and too much caffeine. Alchohol can cause them, smoking, all sorts of things but I have never heard of hormones doing it.
- GoergeLv 78 months ago
There are Nurse lines you can call all over the country. Many hospitals(Seton comes to mind) have Nurses standing by to answer questions regarding health concerns. Most any major metropolitan city will have them.